Document Detail


Erythema multiforme and hypersensitivity myocarditis caused by ampicillin.
MedLine Citation:
PMID:  7919560     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
OBJECTIVE: To report a case of erythema multiforme and hypersensitivity myocarditis caused by ampicillin. CASE SUMMARY: A 13-year-old boy was treated with ampicillin and gentamicin because of suspected septicemia. Medications were discontinued when erythema multiforme and congestive heart failure caused by myocarditis occurred. The patient was treated with methylprednisolone and gradually improved. Macrophage-migration inhibition (MIF) test with ampicillin was positive. DISCUSSION: After most infections causing erythema multiforme and myocarditis were ruled out, a drug-induced allergic reaction was suspected. Positive MIF test for ampicillin showed sensitization of the patient's lymphocytes to ampicillin. CONCLUSIONS: Hypersensitivity myocarditis is a rare and dangerous manifestation of allergy to penicillins.
Authors:
B Z Garty; I Offer; E Livni; Y L Danon
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  The Annals of pharmacotherapy     Volume:  28     ISSN:  1060-0280     ISO Abbreviation:  Ann Pharmacother     Publication Date:  1994 Jun 
Date Detail:
Created Date:  1994-11-23     Completed Date:  1994-11-23     Revised Date:  2007-11-15    
Medline Journal Info:
Nlm Unique ID:  9203131     Medline TA:  Ann Pharmacother     Country:  UNITED STATES    
Other Details:
Languages:  eng     Pagination:  730-1     Citation Subset:  IM    
Affiliation:
Kipper Institute of Allergy and Immunology Children's Medical Center of Israel, Beilinson Medical Campus, Petah Tiqva.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Adolescent
Ampicillin / adverse effects*
Drug Hypersensitivity / etiology*
Erythema Multiforme / chemically induced*
Heart Failure / chemically induced
Humans
Male
Myocarditis / chemically induced*
Chemical
Reg. No./Substance:
69-53-4/Ampicillin

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Inaccurate assessment of drug-induced thrombocytopenia: reason for concern.
Next Document:  Sertraline-phenelzine drug interaction: a serotonin syndrome reaction.